Psycho-Babble Medication Thread 1093051

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Greetings from a higher than normal mood

Posted by Tabitha on November 10, 2016, at 17:58:56

I have been in a high mood this week. I'd say that Tuesday was hypomanic, the highest I've been in about four years. I think it's a combo of

1) the tumultuous election season and shocking outcome

2) recently added trazadone 50mg for sleep. Is it possible the extra AD has overcome my mood stabilizers (lamotrigine 200 + lithium 300) and pushed me into an upswing?

In a way it's good because I'm productive and socially engaged. I've been able to do organizational tasks I was previously stuck on because they felt overwhelming and I couldn't make decisions. Yet I'm simultaneously exhausted, with a racing mind, driven to seek social engagement to the exclusion of pressing tasks, and of course I expect this to end in a crash.

Here's an example of something that seems newly clear to me. I think I have been under-treated for my entire stretch as a diagnosed bipolar. Furthermore I think it is due to stigma over being "mentally ill". I avoided the multi-med cocktails that seem to be required. I did not want to be managed by a pdoc long-term, instead using a combo of GP + family therapist. I often reduced or discontinued meds without pdoc approval. I fell for a pop-med book that told me depression was actually an un-diagnosed physical disorder. To be fair to myself, side effects were a big issue in remaining under-treated as well.

The interesting thing is that it seems there's no real "Me". This person is a very different person than the one I was just a few months ago. My thinking is very, very different, as are my habits, creative and work output, clothes and makeup, and social persona. I think I need to accept that "Me" encompasses the entire range of moods. It is difficult, both because I want to think the higher mood "Me" is the real one, and I am ashamed for other people to see me being so inconsistent.

Yet I'm getting pretty old, and even when finally going all in on treatment, there's no Real Me. I need to change my definition of Real Me. Ironically, I know that when I cycle back down into mild-to-moderate depression, I'll forget how this insight feels.

 

Re: Greetings from a higher than normal mood

Posted by rjlockhart37 on November 10, 2016, at 20:42:35

In reply to Greetings from a higher than normal mood, posted by Tabitha on November 10, 2016, at 17:58:56

its a gift your mind can do this (uplifting) because i fight depression with always having to be out of the slumps, your unique the way your are, but you can always keep a journal of who you want to become.....i think nuerotransmitters sometiems are imbalanced, heighed neurotransmitters are postive, and fast, low levels cause depression, where you feel just "gloom, calm, passive" that's how depression is with me.....

maybe ask your doctor to help neurotransmitters to enhanced, yet having it stablized under a ceiling where it doenst get out of control ... i think some parts of brain have to many neurotransmitters, while other sections have too low levels, not only just having low in general but... i was really intrested with that research you did about Lou, it was very innovative to figure out a issue and find out the facts and background of the situation

 

Re: Greetings from a higher than normal mood Tabitha

Posted by SLS on November 10, 2016, at 23:43:14

In reply to Greetings from a higher than normal mood, posted by Tabitha on November 10, 2016, at 17:58:56

Sometimes, stress can trigger mania. Once kindled, the mania might not resolve when the stress is removed.

I haven't had a manic reaction to antidepressants since adding Abilify in 2002.

What exactly are you taking?

If you didn't become manic until you added trazodone, perhaps you should discontinue it to evaluate its effects on you.

What appeals to you more?

1. Raise the dosage of lithium to 900 mg/day.

2. Add an anticonvulsant like Trileptal, Depakote, or Topamax.

3. Add an antipsychotic like Abilify or Saphris.

4. Discontinue antidepressants and increase Lamictal to 300 mg/day.

Some people do well on Wellbutrin + Abilify + Lamictal


- Scott

 

Re: Greetings from a higher than normal mood

Posted by rjlockhart37 on November 11, 2016, at 15:55:27

In reply to Re: Greetings from a higher than normal mood Tabitha, posted by SLS on November 10, 2016, at 23:43:14

I think enhancing anti-depressants, but having a significant control or ceiling to keep neurotransmitters below manic (hypomania) sometimes when antidepressants are discontinued they can slump depression, but still lamotragine has antidepressant properties

Prozac, or Effexor are good options because there stimulating and enhance serotonin transmission in active way

 

Re: Greetings from a higher than normal mood Tabitha

Posted by Horse on November 16, 2016, at 19:09:41

In reply to Greetings from a higher than normal mood, posted by Tabitha on November 10, 2016, at 17:58:56

How's your mood doing? Post election my ptsd symptoms more then GAD have flared. Fear, I guess, more than uncertainty. I'm exahusted :(

Dysphoria is back, off and on, and I thought that was gone for good. I don't seem to get productive hypomania these days.

My wish is you make a soft landing in a clear middle.

Some blessed people are ignorant of their multitude of selves. I think that's Whitman.

 

Re: Greetings from a higher than normal mood Tabitha

Posted by Horse on November 16, 2016, at 19:14:56

In reply to Greetings from a higher than normal mood, posted by Tabitha on November 10, 2016, at 17:58:56

I find this helps. I play it in the background, like now, while on my laptop

http://tinyurl.com/jceh36k

 

Re: Greetings from a higher than normal mood Horse

Posted by Tabitha on January 4, 2017, at 17:45:37

In reply to Re: Greetings from a higher than normal mood Tabitha, posted by Horse on November 16, 2016, at 19:14:56

> I find this helps. I play it in the background, like now, while on my laptop
>
> http://tinyurl.com/jceh36k

Hi Horse. Thanks for your replies. Sorry for the long delayed response. My reaction to the election result kept me sidelined for many weeks. I'm enjoying the rain and storm video :-)

 

Re: Greetings from a higher than normal mood Tabitha

Posted by Horse on January 4, 2017, at 22:40:31

In reply to Re: Greetings from a higher than normal mood Horse, posted by Tabitha on January 4, 2017, at 17:45:37

I understand :/

Glad you're feeling a bit better. Good to see you :)

 

Re: Greetings from a higher than normal mood Tabitha

Posted by Jay_OriginalOne on July 30, 2017, at 10:07:22

In reply to Greetings from a higher than normal mood, posted by Tabitha on November 10, 2016, at 17:58:56

Hi Tabitha:

I am on similar meds to your's. I know your feeling. I am getting older, and gafter 23 years of meds, it is getting harder. Accept the bipolarity, and did you have any even sort-of traumatic events in your life? (Very stressful?) As you know, mental illness of any sort is deadly. The analogy I use is almost like having brain damage. I know that sounds melo-dramatic, but it is that serious. If you can get talk therapy, and if it involves things like CBT, meditation, social-rhythm therapy, only with the proper meds, can mental illness be conquered. And it is maybe unfortunate, but I think all mental illness requires at least 3-4 meds. IMHO, anyone on an antidepressant should be on a mood stabilizer. This, according to my pdoc, is becoming standard thinking in psychiatry. So, maybe temporarily increse the lithium for now. If you feel a little more depressed, up the lamictal. Just IMHO, but many, many years of experimenting, hospital stays, and my research as a social worker. All the best, Jay.

 

Re: Greetings from a higher than normal mood Tabitha

Posted by beckett2 on August 2, 2017, at 3:21:24

In reply to Re: Greetings from a higher than normal mood Horse, posted by Tabitha on January 4, 2017, at 17:45:37

Hi Tabitha, how are things with you?

 

Re: Greetings from a higher than normal mood beckett2

Posted by Tabitha on August 2, 2017, at 18:54:04

In reply to Re: Greetings from a higher than normal mood Tabitha, posted by beckett2 on August 2, 2017, at 3:21:24

> Hi Tabitha, how are things with you?

Doing well, thanks. Haven't posted much since the re-boot. How are you doing?

 

Re: Greetings from a higher than normal mood Jay_OriginalOne

Posted by Tabitha on August 2, 2017, at 18:58:36

In reply to Re: Greetings from a higher than normal mood Tabitha, posted by Jay_OriginalOne on July 30, 2017, at 10:07:22

Hi Jay,

Thanks for your thoughts. I agree, bipolar and its ilk are in the same category as brain damage in terms of needing help in many areas of life. I like to say I'm "differently brained" ;-)

Also agree that it's hard to get by with fewer than 3-4 meds. I'm down to 3 now, and accepting this is fine.

 

Re: Greetings from a higher than normal mood Tabitha

Posted by beckett2 on August 5, 2017, at 3:16:27

In reply to Re: Greetings from a higher than normal mood beckett2, posted by Tabitha on August 2, 2017, at 18:54:04

Pretty good for me. I'm glad you're doing ok, and it's nice to see you again. My babble name has changed a few times; this time because I couldn't get into my old account. Best :-)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.